General Anasectic


#1
Hi. Just had an operation on my finger under General Anasectic operation went fine but unable to come until next day as unwell. went in on the 7th and discharged on the 8th. After the operation felt sick given tablet and drip for sickness also given co-coldamol which was for pain relief I did inform them that I had never taken co-coldamol but the didn't take any notice of me. Before I came out I felt face was getting very red and puffy but I thought this would just go away within an 1 hour afrer coming home I experienced severe breathing and chest pain problems my husband the hospital that released me and was advised telephone 999 as they were unable to help. I was then rushed to Kent and Sussex Hospital and taken to Resuccitation Unit - where I was put on oxegyn and heart monitor, blood tests where taken chest X Rays. I was told that my Pancreas was inflamed and then was put on a drip the pain was not getting any easier I was then moved to an assessment ward. where I was still on the heart monitor. After a while I was then moved to a Ward. I was still on oxegyn and was having ECG done throughout the night. he following morning the Dr came round decided to do a CT Scan. the resut of this was that my the bottom of my left lung had collapsed which was laying on my Pancreas and I had got pneumonia which they treated with antibotics through a drip. Then they decided to do an ultra sound scan as they were looking for gauldstones etc thankfully this came back clear. I was discharged from Kent and Sussex on 13th July with 2 days of antibiotics.

This is the first time I have been on the forumn I was just wondering if anyone else has had problems when having an General Anasectic. I have been diagnosed with Parkinsons Disease since 2006 I am now 50.

This really does make me feel that they had disregarded the fact that I suffer with Parkinson's .

THanks for taking the time to read this.

#2
...it's an interesting question. The symptoms of my PD became obvious after an operation under general anaesthetic.

some time ago I came across this information on a US forum that is useful to have if you're facing surgery. Some of them will be USA brand names not UK


http://images.wolfpk.com/parkinsonsr...nformation.pdf

PD & SURGERY:
1. See note above regarding stopping Eldepryl/selegiline two weeks prior to surgery.
2. There should be no reason to skip PD medications prior to surgery even if directions are NPO
(nothing by mouth) for 6-10 hours prior to surgery. Discuss with surgeon or anesthesiologist.
3. Restart PD medications (except eldepryl) as soon as possible after surgery even if NPO;
discuss with surgeon.
4. Be aware that PD patients have a lower threshold response to analgesics (sedation/pain
medications) and could experience hallucinations; however, this is not a contraindication
(reason to avoid) their administration.
Other medications which may worsen Parkinsonian symptoms and should not, in general, be
prescribed for a person with PD include:
NEUROLEPTICS GI / ANTI-NAUSEA RX
Haloperidol (Haldol®) metoclopramide (Reglan®)
Chlorpromazine (Thorazine®) prochlorperazine (Compazine®)
Thioridazine (Mellaril®) trimethobenzamide (Tigan®)
Molindone (Moban®)
Perphenazine (Trilafon®)
Perpenazine and amitriptyline (Triavil®)
Thiothixene (Navane®)
Flufenzaine (Prolixin®)

This is an excellent document to have available in case you land in the hospital - in fact take extra copies as most MD/RN know so little about PD.

#3
Co-codamol= codeine+paracetamol, a painkiller commonly given with the idea that it is stronger than paracetamol on its own. There is no contra indication for this for PD patients.
I have had two opperations under general anaesthetic since diagnosed with PD without problems. First time I was on Mirapexin, second time I was taking Sinemet as well. Could continue taking my PD medication, even while nil by mouth, around the operation schedule, maybe with slight timing adjustment.
Did anyone suggest a reason/cause for your collapsed lung/pneumonia/possible pancreatitis?

#4
From what I was advised by my doctor and from what I have read the anesthetist should have advised and started physiotherapy on my breathing.